MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The analysis of the returned product revealed: the returned stent was found with the shaft break/separated; consequently, confirming the reported complaint.The suture was not returned for analysis during product record review the following was performed: a dhr review was performed and no related deviations within manufacturing processes were found.Risk review passing results: a risk review of the polaris ultra stent 5fx24cm w/o wire was completed, polaris ultra ureteral stent rawb, bsc, at and confirmed that the event of the ar stent shaft break was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based in the dhr review, during manufacturing process the units are inspected in order to detect or avoid defects, cosmetic procedure, bsc, ver ae, package inspect and label accountability, bsc, ver bt, however, there is no control in how devices are handled in the field.Therefore, the failures found (stent break/separated) is issue that could have been generated by the user or due to the interacting of the device with the suture string.The most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the preparation and the device had no influence on event.All compiled information on this investigation determines that the most probable cause is: adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a polaris ultra ureteral stent was used during a ureteroscopy procedure performed on (b)(6) 2019.According to the complainant when the wire was removed from the stent the stent broke in half.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key9446850
Report Number3005099803-2019-05990
Device Sequence Number19387957
Product Code FAD
UDI-Device Identifier08714729124306
UDI-Public08714729124306
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2022
Device Model NumberM0061921220
Device Catalogue Number192-122
Device Lot Number0023620510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2019
Initial Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1